Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Got fits. Increased the dosage of eptoin. Cure?

Hello Dr. my brother got 2 fits on 4th feb and now yesterday 15th feb 2012. he is taking eptoin 300mg before sleeping at night. today i mat dr. he increased Eptoin 100mg in morning i am very much wary about his health he very intelligent. he is working as a teacher. is thir any gud medical treatment. plz suggest me. now he is under AIIMS Dr.
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Dear kishrelabar
Till now your brother has got three episodes of fits, and he was started with Eptoin 300 in night and today after one episode of fit dose has been increased to 400 per day.
eptoin or Phenatoin is one of very important anti epileptic drug and its a broad spectrum drug and quite efficacious. But the drug comes with a lot of side effects as gum hypertrophy, blood cell count abnormalities, dizziness, hypotension, idiosyncratic reaction, ataxia, nausea, vomiting, diarrhea, increased hair growth etc.
But the drug is widely available and is very cheap so it is very commonly prescribed. There are a lot of other drugs which can also be used in such situation but it depends upon doctors choice. Like Carbamazepine, Sodium valporate, Oxcarbamazepine. These drugs are comparatively better tolerated than eptoin. Other add on drugs as levatricetam can also be used with them.
Supplementation of drugs with folic acid tablets is also very beneficial.
And in last special precautions should be followed for such patients-
never to skip any drug dose, if pt forgets to take tablet to a particular time it has to be taken when ever pt come to know about missed dose
avoid bright lights, sound, loud music
avoid heights
take proper nutrition at proper time

kindly consult your doctor before stopping any medicine
take care
kindly rate
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor